Alert archive / Ohio / River Flood Warnings in 2017
River Flood Warning 34, NWS Wilmington, OH
NWS Wilmington, OH issued this river flood warning at Nov 19, 2017, 9:28 AM EST for Miami County, Ohio. It took effect at Nov 19, 2017, 12:10 PM EST. It was in force for 8 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 19, 2017, 9:28 AM EST (14:28 UTC)
- In effect from
- Nov 19, 2017, 12:10 PM EST
- Expired
- Nov 19, 2017, 8:13 PM EST
- In force
- 8 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Miami County, OH
The radar
The Cincinnati radar (KILN), 79 km from the middle of the area, began a volume at 14:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Great Miami River at Troy (TRYO1). The gauge peaked at 14.32 ft at Nov 19, 2017, 2:00 PM EST.
- Action stage
- 9.5 ft
- Minor stage
- 12 ft
- Moderate stage
- 13 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03262700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
005
WGUS41 KILN 191428
FLWILN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wilmington OH
928 AM EST Sun Nov 19 2017
...The National Weather Service in Wilmington has issued a Flood Warning
for the following rivers...
Great Miami River at Troy
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive your car through flooded roadways. The
water depth may be deeper than it appears.
Stay tuned to developments by listening to NOAA Weather All Hazards
radio. For additional details on river forecasts, visit
water.weather.gov/ahps2/index.php?wfo=iln
&&
OHC109-200036-
/O.NEW.KILN.FL.W.0034.171119T1710Z-171120T0036Z/
/TRYO1.1.ER.171119T1710Z.171119T1800Z.171119T1836Z.UU/
928 AM EST Sun Nov 19 2017
The National Weather Service in Wilmington has issued a
* Flood Warning for
The Great Miami River at Troy
* until this evening.
* At 8 AM the stage was 13.6 feet.
* Flood stage is 14 feet.
* Minor flooding is forecast.
* The river will rise above flood stage to near 14.1 feet by early this
afternoon. The river will fall below flood stage later this afternoon.
* At stages near 14.0 feet, Tipp-Elizabeth Road floods between Tipp City
and Ohio 202. Water approaches County Road 25A outside of Troy and
near Tipp City. The city of Troy is protected by flood walls and
levees to 20 feet, with some locations protected to 22 feet.
&&
LAT...LON 4020 8427 4020 8422 3997 8413 3992 8415
3992 8417
$$2 follow-up statements
098
WGUS81 KILN 191945
FLSILN
Flood Statement
National Weather Service Wilmington OH
245 PM EST Sun Nov 19 2017
...The Flood Warning continues for the following rivers...
Great Miami River at Troy
OHC109-200345-
/O.EXT.KILN.FL.W.0034.000000T0000Z-171120T1100Z/
/TRYO1.1.ER.171119T1641Z.171120T0000Z.171120T0500Z.UU/
245 PM EST Sun Nov 19 2017
...Flooding now expected to continue until Monday morning...
The Flood Warning continues for
The Great Miami River at Troy
* until Monday morning.
* At 2 PM the stage was 14.4 feet.
* Flood stage is 14 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue rising to near 15.0 feet by this evening. The
river will fall below flood stage after midnight tonight.
* At stages near 15.0 feet, Flooding occurs along County Road 25A south
of Troy and Tipp-Elizabeth Road near Tipp City. Additionally,
property along the 1700 block of North County Road 25A also begins to
flood. Within the city limits of Troy...structures are protected by
flood wall to a stage of 20 feet, with some locations protected to 22
feet.
&&
LAT...LON 4020 8427 4020 8422 3997 8413 3992 8415
3992 8417
$$077
WGUS81 KILN 200113
FLSILN
Flood Statement
National Weather Service Wilmington OH
813 PM EST Sun Nov 19 2017
...The Flood Warning is cancelled for the following rivers...
Great Miami River at Troy
OHC109-200143-
/O.CAN.KILN.FL.W.0034.000000T0000Z-171120T1100Z/
/TRYO1.1.ER.171119T1641Z.171119T1845Z.171119T2251Z.UU/
813 PM EST Sun Nov 19 2017
The Flood Warning is cancelled for
The Great Miami River at Troy
* At 7 PM the stage was 13.6 feet.
* The river fell below flood stage late this afternoon.
* Flood stage is 14 feet.
* The river will continue to fall to 7.1 feet by Tuesday morning.
* At stages near 14 feet, Tipp-Elizabeth Road floods between Tipp City
and Ohio 202. Water is near County Road 25A outside of Troy and
near Tipp City. The City of Troy is protected by flood walls and
levees to 20 feet, with some locations protected to 22 feet.
&&
LAT...LON 4020 8427 4020 8422 3997 8413 3992 8415
3992 8417
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Nov 19, 5:38 AM EST, 3 hours 50 minutes earlier.
Area forecast discussion, Nov 19, 5:38 AM EST, 3 hours 50 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 538 AM EST Sun Nov 19 2017 .SYNOPSIS... Clouds will remain for much of the day as the region remains under a cold northwest flow aloft. High pressure will build into the Great Lakes and Ohio valley tonight, allowing skies to clear. The high will continue to influence the region on Monday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Large scale mid level trough will traverse east across the Great Lakes and Ohio Valley today. A weak embedded disturbance in the northwest flow aloft, along with some weak instability, may be enough for a slight chance of a rain and/or snow showers across the northern zones today. Otherwise, clouds will remain for much of the day. As the cold pool of air begins to shift to the east late in the day, stratocumulus deck should begin to erode and shift east. Temperatures will not warm all that much, ranging from the mid 30s northwest to the lower 40s southeast. Northwest winds will remain locally gusty between 15 and 25 knots && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/... Mid level trough will shift way from the region tonight into Monday. This will allow the flow to back to a quasi zonal pattern. Cold pool associated with the stratocumulus deck is expected to move out of the area this evening, leaving mostly clear skies for the overnight hours. A surface ridge will also build east into the region, with a surface wind shift to the southwest. Temperatures will generally bottom out in the lower to mid 20s. On Monday, the center of the ridge will move southeast toward the Carolina coast. We should see some filtered sunshine as high clouds begin to spill into our area from the west. Temperatures will warm into the mid and upper 40s for highs. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... Surface high pressure will be moving into the Carolinas by Monday night, with a warm advection pattern setting up across the Ohio Valley. This will continue into Tuesday, with an increasing pressure gradient over the region, leading to another day with stiff southwesterly winds -- gusts likely reaching the 25-30 knot range. With warm advection, this should also allow for temperatures to reach the upper 40s to middle 50s, several degrees warmer than Monday. As the aforementioned surface high moves off the mid-Atlantic coast on Tuesday, a cold front is expected to move through the Ohio Valley on Tuesday afternoon and evening. This front will be pivoting into a WSW-to-ENE orientation, and will be far removed from its parent low (moving into northern Quebec). With moisture also lacking, a dry forecast will be maintained as this front passes through. However, there have been some oscillations across the various model runs with regards to the strength of the front (and its parent shortwave). It may end up possible that some light precipitation will occur across northern Ohio, and some PoPs could eventually need to be introduced for northern sections of the forecast area. The cold advection behind the front is not expected to be as strong as with the current setup occurring as of this writing. Nonetheless, max temperatures will drop around 10 degrees from Tuesday to Wednesday, before starting a slow recovery through the rest of the week. && .AVIATION /12Z SUNDAY THROUGH THURSDAY/... Region will remain under a northwest flow pattern aloft today as a large scale mid level trough pivots east through the Great Lakes. CAA in the northwest flow across the Great Lakes will keep a stratocumulus deck across the terminals for a good part of the day. It now looks like ceilings for the most part should range between 3500 and 4000 feet, but some pockets of 2500 feet can not be ruled out. Winds will remain northwest, locally gusty between 20 and 25 knots. By late this afternoon into this evening, as the mid level trough continues east, a surface ridge of high pressure will build into the Great Lakes and Ohio Valley from the west. This will allow the stratocumulus deck to scour and shift east. Wind gusts will subside with a westerly direction backing to a south direction overnight. OUTLOOK...No significant weather expected. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Hickman NEAR TERM...Hickman SHORT TERM...Hickman LONG TERM...Hatzos AVIATION...Hickman
Hazardous weather outlook, Nov 19, 3:36 AM EST, 5 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 336 AM EST Sun Nov 19 2017 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-201200- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 336 AM EST Sun Nov 19 2017 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Nov 19, 5:35 AM EST, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
535 AM EST SUN NOV 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 AM FLOOD 3 ENE DELAWARE 40.31N 83.01W
11/19/2017 DELAWARE OH LAW ENFORCEMENT
STATE ROUTE 521 IS CLOSED NEAR HARRIS ROAD DUE TO HIGH
WATER. NUMEROUS OTHER ROADS THROUGHOUT DELAWARE COUNTY
ALSO REMAIN CLOSED.
&&
HATZOSThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 8:04 PM EST | Areal Flood Warning | ILN | Champaign, Delaware, Logan, Union | 20 hr |
| Nov 18, 9:47 PM EST | River Flood Advisory | ILN | Delaware, Franklin | 12 hr |
| Nov 18, 10:11 PM EST | Areal Flood Warning | ILN | Auglaize, Shelby | 10 hr |
| Nov 19, 8:13 AM EST | Areal Flood Warning | ILN | Auglaize, Shelby | 8 hr |
Nearby
River Flood Warnings in Ohio, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.